MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 1.25/20; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 1.25/20; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 393305
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the instrument has fractured in two parts.The fracture sites are located at the proximal balloon weld for the outer shaft and at the guidewire exit port for the inner shaft.The inner shaft is severely elongated and constricted, indicating application of a high tensile force.The exposed inner shaft has been severely deformed over its entire length.In turn, a reference guidewire could not be fully introduced.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations no material or manufacturing related root cause could be identified.The root cause for the complaint event is most likely related to the handling (i.E., application of a high tensile force during withdrawal).It should be noticed that the ifu advice that in case of difficulties during catheter removal, to remove the entire system at once, i.E., the guiding catheter, the guide wire, and the dilatation catheter simultaneously.
 
Event or Problem Description
The physician intended to treat a moderately calcified lesion in a moderately tortuous segment of an unspecified abdominal vessel.The used accessories were a 4f and a 6f fortress introducer sheath and two guidewires (1x 0.014 inch command hi torque and 1x 0.014 inch glidewire advance).The only information available is that during withdrawal the complaint instrument broke.

Brand Name
PANTERA PRO 1.25/20
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17363837
Report Number1028232-2023-03629
Device Sequence Number6091432
Product Code LOX
UDI-Device Identifier07640130437098
UDI-Public(01)07640130437098(17)2602
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number393305
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01235880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown